| Model Number |
395539 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
11/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The guidewire involved in the reported complaint will not be returned for investigation because the customer has disposed of them.Event deemed serious by medical judgment (could lead to a life-threatening event).Event assessed as a causal relationship to the device.The placement was performed by an inexperienced physician.The use of intravascular guidewires for placement of any catheter has the potential for perforation if not placed correctly or placed by experienced personnel.There is no information regarding the location of perforation or patient details to assess further.Event is anticipated, perforation can occur as a complication of the usage of any catheter inserted in vein.The event's relationship to the device and procedure is causal.
Event or Problem Description
While inserting the guidewire into the patient's vein to initiate an ivtm treatment, the physician noticed that the guidewire penetrated a blood vessel.The physician tried to insert another guidewire, but it penetrated a blood vessel again.These insertion attempts caused injury to the patient's blood vessel.Per the reporter, the physician is inexperienced with intravascular catheter placement.The customer did not provide any further information regarding the insertion site(s) or how the treatment continued after the second penetration occurred.The customer did not provide information on the patient's current status.The two guidewires with lot numbers 188014 and 185168 were used in the reported event; however, it is unknown which guidewire was used first.Please see the following related mfr report: mfr #3010617000-2023-01060 for guidewire (lot #185168).
Additional Manufacturer Narrative
**udi related data quality updates only** for g4: pma/510(k): premarket submission number not available/not released as it is exempt from premarket submission.